Alert archive / New Jersey / Areal Flood Advisories in 2009

Areal Flood Advisory 82, NWS Philadelphia/Mount Holly

August 28, 20095 counties in New Jersey; 4 counties in Pennsylvania; Kent County, New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 28, 2009, 3:13 PM EDT for 5 counties in New Jersey; 4 counties in Pennsylvania; Kent County, New Castle County, Delaware. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2009, 3:13 PM EDT (19:13 UTC)
Expired
Aug 28, 2009, 6:43 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Kent County, DE, New Castle County, DE, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ, Bucks County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 72 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2009-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2009-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2064 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 28, 4:23 AM EDT, 10 hours 50 minutes earlier.

Area forecast discussion, Aug 28, 4:23 AM EDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 AM EDT FRI AUG 28 2009

.SYNOPSIS...
A FRONTAL BOUNDARY TO OUR SOUTH WILL LIFT NORTH AS A WARM FRONT
LATER THIS AFTERNOON AND OVERNIGHT TONIGHT WHILE TROPICAL STORM
DANNY LIFTS NORTH THEN NORTHEAST WHILE REMAINING OFFSHORE. A COLD
FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. HIGH
PRESSURE IS THEN EXPECTED TO TRY TO BUILD INTO THE AREA THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SMALL AREA OF OMEGA AND A SMALL VORTICITY MAX HAS ALLOWED
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVERNIGHT AND THEY
ARE MOVING THROUGH A PORTION OF THE AREA THIS MORNING. WE EXPECT
SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE BY LATER THIS
AFTERNOON AS A CLOSED LOW ALOFT OVER THE SOUTHEASTER STATES OPENS
AND BECOMES EMBEDDED IN THE SOUTHWEST FLOW OF THE MEAN TROUGH. THIS
WILL SEND SEVERAL WEAK DISTURBANCES ACROSS THE AREA TODAY. WITH
THE WARM FRONT LIFTING NORTHWARD, AND A MOIST ATMOSPHERE, THIS
WILL LEAD TO WIDESPREAD PRECIPITATION ACROSS THE AREA BY LATER THIS
AFTERNOON. THE MODELS DO GIVE US SOME INSTABILITY, BUT BEING WE
WILL BE NORTH OF THE WARM FRONT MOST OF THE DAY IT SHOULD NOT BE
MUCH. EITHER WAY, WE ARE ALREADY GETTING THUNDERSTORMS, SO WE WILL
CONTINUE WITH A CHANCE OF THUNDERSTORMS IN THE FORECAST. WITH THE
CLOUD COVER AND RAIN EXPECTED, IT SHOULD BE QUITE A COOL DAY,
ESPECIALLY FOR THE NORTHERN HALF OF THE CWA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE WARM FRONT IS EXPECTED TO CONTINUE TO LIFT THROUGH MUCH OF THE
AREA OVERNIGHT TONIGHT AND A STEADY SOUTHWEST FLOW ALOFT WILL KEEP
MOISTURE STREAMING INTO THE AREA. THE SHORT WAVE ASSOCIATED WITH
THE CLOSED LOW OVER THE SOUTHEASTERN STATES TODAY, WILL NOT MAKE
IT TO THE AREA UNTIL SATURDAY. HOWEVER, SEVERAL DISTURBANCES WILL
CONTINUE TO CROSS THE AREA TONIGHT, KEEPING WIDESPREAD RAIN ACROSS
THE AREA. AGAIN, THERE IS NOT MUCH INSTABILITY, BUT WITH THE WARM
FRONT LIFTING NORTHWARD, AND WITH THE VORT MAXES ALOFT, WE COULD
GET SOME THUNDERSTORMS DEVELOP. AT THE SAME TIME, TROPICAL STORM
DANNY WILL BE LIFTING NORTH, OFFSHORE OF THE EASTERN SEABOARD. THE
GOOD NEWS IS IT IS FORECAST TO REMAIN OFF THE COAST AS IT PASSES
OUR AREA ON SATURDAY. ACTUALLY, IN DOING SO, IT MAY KEEP A GOOD
BIT OF RAINFALL WRAPPED UP IN IT CIRCULATION. ANOTHER POSSIBILITY
IS THAT ANY PRECIPITATION FROM DANNY MAY REMAIN TO OUR NORTH AND
EAST AS THE SOUTHWEST FLOW SHEARS THE PRECIPITATION AWAY FROM OUR
AREA. HOWEVER, WE STILL EXPECT SOME SHOWER ACTIVITY SATURDAY WITH
ANY MID/UPPER DISTURBANCES MOVING THROUGH THE AREA. SATURDAY NIGHT
INTO SUNDAY, A COLD FRONT IS EXPECTED TO CROSS THE AREA, WHICH
SHOULD KEEP A CHANCE OF SCATTERED PRECIPITATION FOR THE AREA.
SATURDAY AND SUNDAY COULD WARM UP A BIT, ESPECIALLY IF ANY
SUNSHINE BREAKS OUT, WITH MANY AREAS REACHING THE LOW TO MID 80S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AFTER THE FRONT MOVES THROUGH, HIGH PRESSURE WILL THEN TRY TO
BUILD INTO THE REGION THROUGH THE MIDDLE OF THE WEEK WHILE A BROAD
MID/UPPER TROUGH REMAINS ACROSS THE EASTERN HALF OF THE COUNTRY.
MODELS ARE NOW FORECASTING A CLOSED LOW TO DEVELOP AND INTENSIFY IN
THIS TROUGH NEAR THE OHIO RIVER VALLEY, WHICH WOULD THEN IN TURN
DEVELOP AND STRENGTHEN A SURFACE LOW PRESSURE SYSTEM VERY NEAR OUR
AREA. IF THIS HAPPENS, WE COULD SEE SOME PRECIPITATION BY THE
MIDDLE OF THE WEEK. AT THIS TIME, WE HAVE KEPT THE FORECAST DRY,
AND WILL LET THE NEXT SHIFT ADD ANY PRECIPITATION TO THE FORECAST
IF THE MODELS CONTINUE TO SHOW THIS. EITHER WAY, WITH THE TROUGH
NEAR THE AREA THROUGH MUCH OF THE EXTENDED, WE SHOULD NOT HAVE
MUCH OF A WARM UP, KEEPING TEMPERATURES SLIGHTLY BELOW NORMAL.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE LARGE PICTURE IS ONE OF CONVERGING SYSTEMS INTO THE REGION.
STEADY STREAM OF MOISTURE FROM THE SOUTH...TROUGH MOVING IN FROM THE
WEST AND A TROPICAL SYSTEM ON OUR DOOR STEP TONIGHT.

FOR THIS MORNING HOWEVER...EARLY MORNING CONVECTION BRINGING VERY
HEAVY RAINS TO PARTS OF THE REGION BUT CONDITIONS STILL MVFR/VFR.
CLUSTER OF SHOWERS OVER NORTHEAST MARYLAND INTO SOUTHEAST PA AND
NORTHERN DELAWARE WILL PROBABLY LOWER CONDITIONS TO IFR WHEN IT
MOVES OVER TAF SITES.

THE PROBLEM IS GOING TO BE THE MARINE FLOW WHICH WILL KEEP CIGS IN
THE MVFR RANGE FOR FEW HOURS THIS MORNING THEN LOWER TO IFR THIS
AFTERNOON INTO OVERNIGHT HOURS. NOT TOO PROMISING NEXT COUPLE OF
DAYS AS WE COME UNDER THE EFFECTS OF THE BROAD NORTHEAST FLOW IN
ADVANCE OF AN APPROACHING TROPICAL SYSTEM. DANNY WILL COME A LITTLE
CLOSER TO THE REGION THAN BILL DID LAST WEEK.

VERY DIFFICULT CALL FOR THE CIGS AND VSBYS FOR TODAY SO EXPECT TO
SEE SEVER AMENDMENTS OVER THE NEXT 4 OR 5 HOURS. UNTIL THE SHOWERS
MOVE THROUGH TO THE NORTHEAST.

OUTLOOK...
TROPICAL SYSTEM DANNY WILL BE MOVING NORTH OVER THE NEXT TWO DAYS
AND IT IS JUST A MATTER OF WHETHER IT BECOMES ABSORBED IN THE TROUGH
COMING IN FROM THE NORTHWEST OR MAINTAINS OWN IDENTITY AS IT MOVES TO
THE NORTHEAST. NEEDLESS TO SAY ANY EXTENDED FLIGHTS TO THE NORTHEAST
SHOULD BE PLANNED CAREFULLY. CONDITIONS SHOULD IMPROVE FOR SUNDAY
INTO EARLY NEXT WEEK.

&&

.MARINE...
LONG PERIOD SWELLS NOW AT THE HUDSON CANYON TEXAS TOWER 4 BUOY AND
BUOY 44009 OFF OUR NEARSHORE COAST. SEAS BOTH LOCATIONS ARE 4 FEET
WITH THE SWELLS OF 11-12 SECONDS. WAVES ON THE DELAWARE BAY ARE 2
FEET BUT A SHORT CHOP OF 3 SECONDS.

WE HAVE SMALL CRAFT ADVISORIES UP FOR THE COAST FOR THE BUILDING
SEAS AND FOR THE TIME BEING THERE WONT BE MUCH WIND TO DEAL WITH
UNTIL TROPICAL STORM DANNY BEGINS A FASTER MOVE TO THE NORTH.

THE OCEAN PREDICTION CENTER HAS THE FOLLOWING HEADLINES FOR THE
CANYON AREAS...

NT2 MID ATLC WATERS...
.HUDSON TO BALT CNYN...TRPCL STORM SAT.
.BALT CNYN TO HAGUE LINE...TRPCL STORM SAT INTO SAT NGT.
.BALT CNYN TO HATTERAS CNYN...TRPCL STORM TODAY INTO TNGT.
.HATTERAS CNYN TO CAPE FEAR...TRPCL STORM TODAY INTO TNGT.
.CAPE FEAR TO 31N...TRPCL STORM TODAY INTO TNGT.

AS ALWAYS...CHECK THE LATEST BULLETINS ON THE TROPICAL STORM FROM
THE NATIONAL HURRICANE CENTER.

THE FORECAST SEAS FOR THE 44009 BUOY WILL BE AROUND 9 OR 10 FEET
WITH THE TIME OF THE PEAK WAVES SATURDAY AFTERNOON AND NIGHT. WE
EXPECT TO SEE BREAKERS ON THE BEACH AROUND 5 FEET WHICH WILL IMPACT
THE INLETS ALONG THE COAST. OTHERWISE THE DOMINANT WAVES WILL
CONTINUE TO ROLL ALONG AT 11-12 SECOND PERIODS.

ONCE THE TROPICAL STORM MOVES NORTH OF THE REGION GRADUAL
IMPROVEMENT WILL SETTLE IN DURING THE DAY ON SUNDAY.

A COLD FRONT IS FCST TO MOVE WEST TO EAST ACROSS THE FORECAST WATERS
ON SUNDAY. A WEAK WAVE IS FCST TO MOVE ALONG THE FRONT WHICH COULD
MAINTAIN A CHANCE FOR SHWRS/T-STMS FOR SUNDAY INTO SUNDAY NIGHT.
HIGH PRESSURE WILL ATTEMPT TO BUILD INTO THE REGION ON MONDAY BUT
ANOTHER WAVE WILL FORM ALONG THE COAST AND CUT SHORT THE FAIR
WEATHER WITH SHOWERS AND THUNDERSTORMS RETURNING TUESDAY AND
WEDNESDAY.

RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS TODAY WILL PROBABLY BE UPGRADED TO
HIGH RISK FOR SATURDAY INTO SUNDAY AS WAVES CONTINUE TO BUILD ON THE
COAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 6 AM EDT
     SATURDAY FOR ANZ450>455.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...ROBERTSON
AVIATION...EBERWINE
MARINE...EBERWINE
RIP CURRENTS...EBERWINE
Hazardous weather outlook, Aug 28, 8:07 AM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
807 AM EDT FRI AUG 28 2009

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-291215-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
807 AM EDT FRI AUG 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT AS A WARM FRONT LIFTS
THROUGH THE AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-291215-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
807 AM EDT FRI AUG 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT AS A WARM FRONT LIFTS
THROUGH THE AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE. THERE IS A
MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS. ALSO, ENHANCED RIP CURRENTS ARE
EXPECTED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-291215-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
807 AM EDT FRI AUG 28 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT AS A WARM FRONT LIFTS
THROUGH THE AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS. ALSO, ENHANCED RIP CURRENTS ARE
EXPECTED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-291215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
807 AM EDT FRI AUG 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN IS POSSIBLE TONIGHT AS A WARM FRONT LIFTS THROUGH THE
AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 28, 10:35 AM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1035 AM EDT FRI AUG 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       1 E GRASONVILLE         38.96N 76.19W
08/28/2009  E2.00 INCH       QUEEN ANNES       MD   TRAINED SPOTTER

            ESTIMATED 2 INCHES IN 45 MINUTES. MINOR ROAD FLOODING ON
            PERRYS CORNER RD.

0800 AM     FLASH FLOOD      COOPERSBURG             40.51N 75.39W
08/28/2009                   LEHIGH             PA   FIRE DEPT/RESCUE

            LITTLE LEHIGH CREEK AND THE SAUCON CREEK CAUSED SOME
            FLOODING OF ROADWAYS.

0818 AM     FLASH FLOOD      NORTHFIELD              39.37N 74.55W
08/28/2009                   ATLANTIC           NJ   PUBLIC

            STREET FLOODING IN NORTHFIELD.

0826 AM     HEAVY RAIN       SEAVILLE                39.21N 74.70W
08/28/2009  E1.80 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            ESTIMATED 1.8 INCHES FELL WITHIN 10 MINUTES.

0830 AM     HAIL             2 N WOODBINE            39.26N 74.81W
08/28/2009  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            DIME SIZE HAIL IN STEELMANTOWN.

0855 AM     FLASH FLOOD      NNE ALLENTOWN           40.60N 75.48W
08/28/2009                   LEHIGH             PA   TRAINED SPOTTER

            ONE LANE OF ROUTE 222 CLOSED IN TREXLERTOWN.

0930 AM     HEAVY RAIN       GREEN CREEK             39.05N 74.90W
08/28/2009  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            HALF INCH IN 10 MINUTES.

&&

HEAVENER
Special weather statement, Aug 28, 11:44 AM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1144 AM EDT FRI AUG 28 2009

NJZ021-023-024-281715-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
1144 AM EDT FRI AUG 28 2009

...STRONG THUNDERSTORMS WILL AFFECT CAPE MAY AND CUMBERLAND
   COUNTIES...

AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF CAPE MAY...MOVING NORTHEAST AT 20
MPH. THIS THUNDERSTORM WILL BE NEAR CAPE MAY POINT AROUND 1155
AM...NORTH CAPE MAY...CAPE MAY AROUND 1205 PM...AND WEST WILDWOOD
AROUND 1220 PM.

STRONG GUSTY WINDS AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES
CAN BE EXPECTED FROM THIS AND OTHER STORMS MOVING IN FROM THE
DELAWARE BAY TIL ABOUT 1 PM.

FORECASTER: JJM
Local storm report, Aug 28, 1:35 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
135 PM EDT FRI AUG 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       1 E GRASONVILLE         38.96N 76.19W
08/28/2009  E2.00 INCH       QUEEN ANNES       MD   TRAINED SPOTTER

            ESTIMATED 2 INCHES IN 45 MINUTES. MINOR ROAD FLOODING ON
            PERRYS CORNER RD.

0800 AM     FLASH FLOOD      COOPERSBURG             40.51N 75.39W
08/28/2009                   LEHIGH             PA   FIRE DEPT/RESCUE

            LITTLE LEHIGH CREEK AND THE SAUCON CREEK CAUSED SOME
            FLOODING OF ROADWAYS.

0818 AM     FLASH FLOOD      NORTHFIELD              39.37N 74.55W
08/28/2009                   ATLANTIC           NJ   PUBLIC

            STREET FLOODING IN NORTHFIELD.

0826 AM     HEAVY RAIN       SEAVILLE                39.21N 74.70W
08/28/2009  E1.80 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            ESTIMATED 1.8 INCHES FELL WITHIN 10 MINUTES.

0755 AM     HAIL             2 N WOODBINE            39.26N 74.81W
08/28/2009  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            DIME SIZE HAIL IN STEELMANTOWN.

0855 AM     FLASH FLOOD      NNE ALLENTOWN           40.60N 75.48W
08/28/2009                   LEHIGH             PA   TRAINED SPOTTER

            ONE LANE OF ROUTE 222 CLOSED IN TREXLERTOWN.

0930 AM     HEAVY RAIN       GREEN CREEK             39.05N 74.90W
08/28/2009  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            HALF INCH IN 10 MINUTES.

&&

HEAVENER
Special weather statement, Aug 28, 1:35 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
135 PM EDT FRI AUG 28 2009

MDZ015-019-281900-
QUEEN ANNES MD-TALBOT MD-
135 PM EDT FRI AUG 28 2009

...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNES AND TALBOT
COUNTIES...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES WEST OF EASTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND AROUND 200 PM...TALBOT
AROUND 215 PM...COPPERVILLE...ST. MICHAELS AROUND 230 PM...EASTON...
QUEENSTOWN AROUND 245 PM...SKIPTON AND WYE MILLS AROUND 300 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

SZATKOWSKI
Special weather statement, Aug 28, 2:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT FRI AUG 28 2009

DEZ003-282015-
INLAND SUSSEX DE-
244 PM EDT FRI AUG 28 2009

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GEORGETOWN...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR GEORGETOWN AROUND 315 PM...
ELLENDALE AND MILTON AROUND 345 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

SZATKOWSKI
Special weather statement, Aug 28, 3:06 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
306 PM EDT FRI AUG 28 2009

DEZ002-MDZ012-015-019-020-282030-
CAROLINE MD-KENT MD-KENT DE-QUEEN ANNES MD-TALBOT MD-
306 PM EDT FRI AUG 28 2009

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN ANNES
AND TALBOT COUNTIES...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF EASTON...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR RIDGELY...DENTON AROUND 315
PM...GREENSBORO...GOLDSBORO AROUND 330 PM...SANDTOWN...HENDERSON
AROUND 345 PM...WOODSIDE...VIOLA AROUND 400 PM...WOODSIDE AND RISING
SUN AROUND 415 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

SZATKOWSKI

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:56 AM EDTAreal Flood AdvisoryPHICumberland109 min
Aug 28, 7:55 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May70 min
Aug 28, 8:25 AM EDTSpecial Marine WarningPHI95 min
Aug 28, 9:32 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset and 1 more3 hr
Aug 28, 9:34 AM EDTSpecial Marine WarningPHI116 min
Aug 28, 9:59 AM EDTSpecial Marine WarningPHI61 min
Aug 28, 11:34 AM EDTSpecial Marine WarningPHI56 min
Aug 28, 11:53 AM EDTSevere Thunderstorm WarningPHICape May, Cumberland43 min
Aug 28, 12:04 PM EDTAreal Flood AdvisoryPHIAtlantic, Cape May3 hr
Aug 28, 2:52 PM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more14 hr
Aug 28, 4:52 PM EDTSpecial Marine WarningPHI53 min
Aug 28, 5:16 PM EDTAreal Flood AdvisoryPHICape May, Cumberland6 hr
Aug 28, 9:16 AM EDTFlash Flood WarningPHIBucks, Lehigh, Northampton4 hr
Aug 28, 9:42 AM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Lehigh, Montgomery, Northampton2 hr
Aug 28, 3:21 PM EDTFlash Flood WarningPHIKent6 hr
Aug 28, 6:49 PM EDTAreal Flood AdvisoryPHIKent, Sussex5 hr

Nearby

Areal Flood Advisories in New Jersey, 2009Areal Flood Advisories in Pennsylvania, 2009Areal Flood Advisories in Delaware, 2009Every areal flood advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.